Alert archive / Mississippi / River Flood Warnings in 2011
River Flood Warning 41, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 21, 2011, 10:29 AM CDT for Lafayette County, Marshall County, Union County, Mississippi. It took effect at Apr 21, 2011, 6:50 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2011, 10:29 AM CDT (15:29 UTC)
- In effect from
- Apr 21, 2011, 6:50 PM CDT
- Expired
- Apr 22, 2011, 10:45 AM CDT
- In force
- 16 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Lafayette County, MS, Marshall County, MS, Union County, MS
The radar
The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Tallahatchie River at Etta (ETAM6). The gauge peaked at 25.35 ft at Apr 21, 2011, 8:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07268000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
685 WGUS44 KMEG 211529 FLWMEG BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1029 AM CDT THU APR 21 2011 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE LITTLE TALLAHATCHIE CANAL AT ETTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC071-093-145-221200- /O.NEW.KMEG.FL.W.0041.110422T0000Z-110422T1200Z/ /ETAM6.1.ER.110422T0000Z.110422T0000Z.110422T0600Z.NO/ 1029 AM CDT THU APR 21 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE LITTLE TALLAHATCHIE CANAL AT ETTA * FROM THIS EVENING UNTIL AFTER MIDNIGHT TONIGHT. * AT 09 AM THURSDAY THE STAGE WAS...24.6 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 25.0 FEET THIS EVENING. * FLOOD STAGE IS 25.0 FEET. AT 25.0 FEET...EXTENSIVE CROPLAND FLOODING IS OCCURRING, MAINLY BETWEEN STATE HIGHWAY 30 AND COUNTY HIGHWAY 46. WATER IS BEGINNING TO COVER THE UNPAVED PORTION OF UNION COUNTY HIGHWAY 47 NEAR MUD CREEK. $$
3 follow-up statements
751 WGUS84 KMEG 211703 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1203 PM CDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...LITTLE TALLAHATCHIE CANAL...TOMBIGBEE RIVER...TOMBIGBEE RIVER . PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC071-093-145-221200- /O.CON.KMEG.FL.W.0041.110422T0000Z-110422T1200Z/ /ETAM6.1.ER.110422T0000Z.110422T0000Z.110422T0600Z.NO/ 1203 PM CDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE TALLAHATCHIE CANAL AT ETTA * THROUGH MIDNIGHT TONIGHT. * AT 11 AM THURSDAY THE STAGE WAS 24.7 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 25.0 FEET THIS EVENING. * FLOOD STAGE IS 25.0 FEET. * AT 25.0 FEET...EXTENSIVE CROPLAND FLOODING IS OCCURRING, MAINLY BETWEEN STATE HIGHWAY 30 AND COUNTY HIGHWAY 46. WATER IS BEGINNING TO COVER THE UNPAVED PORTION OF UNION COUNTY HIGHWAY 47 NEAR MUD CREEK. $$ MSC095-221342- /O.CON.KMEG.FL.W.0039.000000T0000Z-110422T1342Z/ /BGBM6.1.ER.110421T0810Z.110421T1615Z.110422T0742Z.NO/ 1203 PM CDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BIGBEE * UNTIL AFTER MIDNIGHT TOMORROW. * AT 11 AM THURSDAY THE STAGE WAS 15.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * AT 17.0 FEET...WATER IS FLOWING OVER PORTIONS OF HOOD ROAD AND EXTENSIVE AGRICULTURAL FLOODING IS OCCURRING. $$ MSC095-221520- /O.CON.KMEG.FL.W.0040.000000T0000Z-110422T1520Z/ /AMYM6.1.ER.110421T0456Z.110421T1800Z.110422T0920Z.NO/ 1203 PM CDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR AMORY * UNTIL EARLY TOMORROW MORNING. * AT 08 AM THURSDAY THE STAGE WAS 23.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 24.6 FEET THIS AFTERNOON. * FLOOD STAGE IS 20.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE YESTERDAY LATE EVENING AND WILL CONTINUE RISING TO NEAR 24.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW MORNING. * AT 25.0 FEET...WIDESPREAD LOWLAND AND FARMLAND FLOODING IS OCCURRING. $$ MSC087-095-221703- /O.CON.KMEG.FL.W.0036.000000T0000Z-110425T1700Z/ /ABDM6.1.ER.110417T1142Z.110417T2000Z.110425T1100Z.NO/ 1203 PM CDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM TOMORROW MORNING UNTIL MONDAY MORNING APRIL 25. * AT 10 AM THURSDAY THE STAGE WAS 10.0 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 15.8 FEET SATURDAY APRIL 23. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 15.8 FEET BY SATURDAY APRIL 23. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING APRIL 25. * AT 15.0 FEET...WATER IS COVERING A PORTION OF AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARM LAND IS FLOODED. $$
895 WGUS84 KMEG 212352 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 652 PM CDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE TALLAHATCHIE CANAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC071-093-145-221525- /O.EXT.KMEG.FL.W.0041.110421T2350Z-110422T1525Z/ /ETAM6.1.ER.110421T2018Z.110422T0000Z.110422T0925Z.NO/ 652 PM CDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE TALLAHATCHIE CANAL AT ETTA * UNTIL EARLY TOMORROW. * AT 6 PM THURSDAY THE STAGE WAS 25.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 25.5 FEET THIS EVENING. * FLOOD STAGE IS 25.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND WILL CONTINUE RISING TO NEAR 25.5 FEET BY LATE THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW MORNING. * AT 25.0 FEET...EXTENSIVE CROPLAND FLOODING IS OCCURRING, MAINLY BETWEEN STATE HIGHWAY 30 AND COUNTY HIGHWAY 46. WATER IS BEGINNING TO COVER THE UNPAVED PORTION OF UNION COUNTY HIGHWAY 47 NEAR MUD CREEK $$
322 WGUS84 KMEG 220152 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 852 PM CDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE TALLAHATCHIE CANAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC071-093-145-221545- /O.EXT.KMEG.FL.W.0041.000000T0000Z-110422T1545Z/ /ETAM6.1.ER.110421T2018Z.110422T0600Z.110422T0945Z.NO/ 852 PM CDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE TALLAHATCHIE CANAL AT ETTA * UNTIL EARLY TOMORROW. * AT 8 PM THURSDAY THE STAGE WAS 25.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 25.5 FEET AFTER MIDNIGHT TONIGHT. * FLOOD STAGE IS 25.0 FEET. * THE RIVER IS ABOVE FLOOD STAGE AND WILL CONTINUE RISING TO NEAR 25.5 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW MORNING. * AT 26.0 FEET...COUNTY HIGHWAY 47 NEAR MUD CREEK AND MILL CREEK HAS 6 TO 12 INCHES OF WATER OVER IT. SEVERAL THOUSAND ACRES OF CROP LAND IS FLOODED $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 21, 10:14 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 21, 10:14 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1014 AM CDT THU APR 21 2011 .UPDATE... MADE SOME SIGNIFICANT CHANGES TO THE FORECAST TODAY. THINK WIDESPREAD CLOUD COVER AND A BRISK EASTERLY FLOW WILL CONTINUE NORTH OF THE WARM FRONT THROUGH THE DAY. THUS...REDUCED HIGHS TO THE MID 50S NORTH AND NEAR 70 FAR SOUTH. IN ADDITION...REMOVED HIGH POPS EXCEPT FOR AREAS OF ONGOING SHOWERS IN NORTHWEST MS. COULD NOT REMOVE THEM COMPLETELY WITH THE WARM FRONT APPROACHING AND MUCAPE OF ABOUT 500 J/KG THIS AFTERNOON. NOT EXPECTING ANY ORGANIZED SEVERE WEATHER TODAY. ALSO CANCELLED THE FLASH FLOOD WATCH DUE TO DIMINISHING TREND OF SHOWERS. UPDATES HAVE BEEN SENT. BORGHOFF && .PREV DISCUSSION... /ISSUED 548 AM CDT THU APR 21 2011/ DISCUSSION...09Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER SOUTHEAST COLORADO/NORTH NEW MEXICO WITH A COLD FRONT/QUASI- STATIONARY BOUNDARY EXTENDING SOUTHEAST INTO THE SOUTHERN TWO THIRDS OF TEXAS THEN EAST TOWARDS CENTRAL/NORTH MISSISSIPPI AND INTO NORTH ALABAMA/GEORGIA. AS OF 4 AM CDT FORECAST ISSUANCE...TEMPERATURES NORTH OF THE BOUNDARY RANGE FROM THE UPPER 40S TO LOWER 50S NORTH OF I-40 AND MIDDLE 50S TO AROUND 60 DEGREES ACROSS NORTH MISSISSIPPI. HEAVY RAINFALL POTENTIAL AND STRONG/SEVERE THUNDERSTORM POTENTIAL IN THE SHORT TERM ARE THE PREDOMINANT CONCERNS IN THIS MORNING/S FORECAST PACKAGE. SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)...WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS DEPICT A MID LEVEL SHORTWAVE TROUGH MOVING ACROSS THE LOWER MISSISSIPPI VALLEY THIS MORNING. MEANWHILE...A QUASI-STATIONARY BOUNDARY REMAINS IN PLACE ACROSS NORTH/CENTRAL MISSISSIPPI THIS MORNING. AS A RESULT...THESE SURFACE AND UPPER LEVEL SYNOPTIC FEATURES HAVE BEEN THE TRIGGERING MECHANISM FOR A BACK BUILDING MESOSCALE CONVECTIVE SYSTEM /MCS/. REGIONAL WSR-88D RADAR TRENDS SHOW A BROAD AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE SOUTH HALF OF ARKANSAS. THIS CONVECTIVE ACTIVITY IS EXPECTED TO AFFECT AREAS ALONG AND SOUTH OF THE TENNESSEE/MISSISSIPPI STATE LINE THIS MORNING. THE ATMOSPHERE IS EXPECTED TO REMAIN VERY MOIST AND UNSTABLE WITH PRECIPITABLE WATER VALUES REMAINING IN THE 1.5 TO 1.7 INCH RANGE ACROSS NORTH MISSISSIPPI. AS A RESULT...I DECIDED TO EXTEND THE FLASH FLOOD WATCH FOR AREAS SOUTH OF A LINE FROM HELENA ARKANSAS THROUGH FULTON MISSISSIPPI THROUGH NOON AND CANCEL THE FLASH FLOOD WATCH ACROSS THE REMAINDER OF NORTH MISSISSIPPI AND EAST ARKANSAS. AFTER THE MID LEVEL SHORTWAVE MOVES EAST...CONFIDENCE FOR WIDESPREAD HEAVY RAINFALL WANES AS NEARLY ZONAL FLOW ALOFT AND THE LACK OF ANY NOTICEABLE TRIGGERING MECHANISM STILL REMAINS SOMEWHAT UNCERTAIN FOR THE AFTERNOON. MODERATELY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 6.5 C/KM...MOST UNSTABLE CAPE VALUES APPROACHING 1000 J/KG AND DEEP LOW LEVEL MOISTURE SUGGEST A POTENTIAL FOR A FEW STRONG TO PERHAPS AN ELEVATED SEVERE THUNDERSTORM ACROSS NORTH MISSISSIPPI...PREDOMINANTLY ACROSS THE SAME AREA AS THE FLASH FLOOD WATCH. WRF/GFS/ECMWF MODELS INDICATE THE WARM FRONT WILL BEGIN TO LIFT BACK NORTH AS A WARM FRONT ACROSS THE REMAINDER OF THE MID SOUTH AS THE AREA OF LOW PRESSURE IN THE ROCKIES MOVES INTO THE CENTRAL/SOUTHERN PLAINS TONIGHT AND ANOTHER MID LEVEL SHORTWAVE EMBEDDED WITHIN SOUTHWEST FLOW ALOFT MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. AS A RESULT CONTINUED WITH CHANCE/LIKELY POPS MAINLY ALONG AND NORTH OF A LINE FROM FORREST CITY ARKANSAS BACK THROUGH IUKA MISSISSIPPI. AS THE WARM FRONT PUSHES NORTH OF THE AREA FRIDAY...TEMPERATURES ARE EXPECTED TO WARM INTO THE LOWER 80S BY FRIDAY AFTERNOON. A WEAK AND SUBTLE MID LEVEL SHORTWAVE EMBEDDED WITHIN SOUTHWEST FLOW ALOFT COMBINED WITH SURFACE BASED CAPE VALUES AROUND 2000 J/KG AND LI/S AROUND -6 MAY RESULT IN THE DEVELOPMENT OF ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS ACROSS AREAS MAINLY ALONG/NORTH I-40. THIS CONDITIONAL INSTABILITY MAY POTENTIALLY RESULT IN A FEW ISOLATED STRONG TO PERHAPS A SEVERE THUNDERSTORM BY FRIDAY AFTERNOON IN THE ABOVE MENTIONED AREAS. AN APPROACHING COLD FRONT WILL BECOME NEARLY QUASI-STATIONARY ACROSS MISSOURI AND PORTIONS OF ARKANSAS/OKLAHOMA FRIDAY NIGHT. THIS BOUNDARY ALONG WITH ANOTHER SUBTLE MIDLEVEL SHORTWAVE TROUGH EMBEDDED WITHIN SOUTHWEST FLOW ALOFT MAY TRIGGER THE DEVELOPMENT OF AN MCS ALONG THE FRONT AND THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AND LARGE HAIL ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND FAR NORTHWEST TENNESSEE. LONG TERM...(SATURDAY THROUGH WEDNESDAY)...LONG RANGE MODELS CONTINUE TO INDICATE A POTENTIALLY ACTIVE WEATHER PATTERN REMAINING IN PLACE ACROSS THE MID SOUTH AS A QUASI-STATIONARY BOUNDARY REMAINS IN PLACE ACROSS PORTIONS OF MISSOURI/ARKANSAS/OKLAHOMA OVER THE WEEKEND. LOW END CHANCE POPS SEEM REASONABLE RIGHT NOW AS SHOWER/THUNDERSTORM ACTIVITY WILL BE PREDOMINANTLY DRIVEN BY DAYTIME INSTABILITY AND THE QUASI-STATIONARY BOUNDARY REMAINING JUST NORTHWEST OF THE FORECAST AREA. THE QUASI-STATIONARY BOUNDARY IS EXPECTED TO SLOWLY MOVE THROUGH THE AREA EARLY NEXT WEEK AS A SERIES OF SURFACE LOWS AND SHORTWAVES EMBEDDED WITHIN A TRAILING DEEP UPPER LEVEL TROUGH MOVE THROUGH THE MISSISSIPPI VALLEY. RAISED POPS FROM PREVIOUS FORECAST BUT MAY NEED TO RAISE TO LIKELY/CATEGORICAL IN LATER FORECASTS IF THIS TREND CONTINUES. CJC && .AVIATION... 12Z TAF CYCLE A WARM FRONT WILL BEGIN TO SHIFT NORTH ACROSS THE MIDSOUTH TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS SOUTH OF THIS BOUNDARY ARE CURRENTLY APPROACHING MEM AND TUP...AND WILL LIKELY APPROACH JBR AND MKL AROUND MIDDAY. RAIN COULD BE HEAVY AT TIMES RESULTING IN IFR CONDITIONS FOR BRIEF PERIODS. WINDS WILL VEER THROUGH THE PERIOD AND COULD GUSTS TO AROUND 15 KNOTS BEFORE NOON...BUT OVERALL SHOULD GRADUALLY WEAKEN NOON TODAY THROUGH TOMORROW. FLOW SHOULD BE SOUTHERLY AREA WIDE BY MIDNIGHT. COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE AFTER SUNSET. PATCHY FOG IS POSSIBLE OVERNIGHT...ESPECIALLY AT TUP. && .PRELIMINARY POINT TEMPS/POPS... MEM 62 62 84 66 / 40 40 10 10 MKL 60 60 82 63 / 30 50 20 20 JBR 58 58 81 63 / 40 50 30 30 TUP 70 64 83 63 / 60 20 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 21, 9:36 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 936 AM CDT THU APR 21 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 936 AM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH HAIL...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND ADVISORY WILL LIKELY BE NEEDED FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY NIGHT ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE AS A FRONT BECOMES NEARLY STALLED OUT ACROSS PORTIONS OF SOUTHERN MISSOURI AND NORTHWEST ARKANSAS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS FOR ANY THUNDERSTORMS WHICH BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY NIGHT IN SUPPORT OF SEVERE WEATHER OPERATIONS. BORGHOFF
In the hours before
Local storm report, Apr 21, 9:58 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
958 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG SHANNON 34.11N 88.69W
04/20/2011 LEE MS EMERGENCY MNGR
TREES DOWN ACROSS THE SOUTHERN END OF LEE COUNTY.
0900 PM TSTM WND DMG NETTLETON 34.09N 88.62W
04/20/2011 MONROE MS EMERGENCY MNGR
TREES DOWN COUNTY WIDE.
0940 PM FLASH FLOOD BALDWYN 34.50N 88.63W
04/20/2011 LEE MS EMERGENCY MNGR
AREAS OF FLASH FLOODING WERE REPORTED IN BALDWYN.
&&
CCDThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:24 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Marshall, Pontotoc, Union, Yalobusha | 51 min |
| Apr 20, 8:04 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 11 min |
| Apr 20, 8:07 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Monroe, Pontotoc | 38 min |
| Apr 20, 8:10 PM CDT | Flash Flood Warning | MEG | Benton, Calhoun, Chickasaw, Lafayette, Lee, Marshall and 5 more | 3 hr |
| Apr 20, 8:28 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe, Pontotoc, Prentiss, Tishomingo | 47 min |
| Apr 20, 8:43 PM CDT | Tornado Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 47 min |
| Apr 20, 9:01 PM CDT | Flash Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo | 3 hr |
| Apr 21, 6:21 AM CDT | River Flood Warning | MEG | Monroe | 29 hr |
| Apr 21, 6:21 AM CDT | River Flood Warning | MEG | Monroe | 29 hr |
Nearby
River Flood Warnings in Mississippi, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.